MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 82092-01
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the internal carotid artery with 70% stenosis, mild calcification and mild tortuosity.The 8.0x30mm xact carotid stent system was advanced, however, the stent could not be released and only partially deployed.There was no problem with the deployment mechanism.The stent system was removed and another same size xact stent was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As the reported difficulties were unable to be confirmed during return analysis, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal shaft was restricted in the mildly calcified, mildly tortuous and 70% stenosed anatomy preventing the shaft lumens from moving freely resulting in the reported activation/deployment failure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17487802
Report Number2024168-2023-08550
Device Sequence Number7826917
Product Code NIM
UDI-Device Identifier08717648010286
UDI-Public08717648010286
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number82092-01
Device Lot Number1092061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAV6 BARE WIRE WORKHORSE 190CM,0.014¿.
Patient SexUnknown